Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 137, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 25, 2001, 7:17 PM EDT for Shelby County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2001, 7:17 PM EDT (23:17 UTC)
- Expired
- Aug 25, 2001, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Shelby County, KY
The radar
The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS53 KLMK 252317 SVRSDF KYC211-260000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 717 PM EDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 800 PM EDT * AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHELBYVILLE...OR ABOUT 25 MILES EAST OF LOUISVILLE...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE AROUND 725 PM EDT PEYTONA...CROPPER...BAGDAD...WADDY AROUND 745 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:20 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 25, 4:20 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 420 PM EDT SAT AUG 25 2001 MAIN FORECAST PROBLEM FOR TONIGHT AND SUNDAY WILL BE THE COVERAGE AND INTENSITY OF TSTMS ASSOCIATED WI WK BUT MOISTURE LADEN TROUGH MOVING ENE ACRS THE CNTRL U.S. A NNE TO SSW LINE OF TSTMS MOVING EWRD FROM WRN IN IS ASSOCIATED WI OUTFLO BOUNDARY FROM SOME EARLY MORNING STORMS. WI MAX HEATING THESE STORMS WILL LIKELY CONT FOR A TIME AND MOVE INTO NRN PTNS OF FA DURG EVE. WILL RAISE POPS IN RESPONSE TO THIS. WI SYS CONT TO BE PROGGED BY MODELS TO MOVE ENE AND N OF FA MAIN THREAT OF PCPN WILL LIKELY BE N OF OH RIVER. AFTER THIS SYS EXITS REGION LATE ON SUN AND SUN NITE...DRY FOR A FEW DAYS. FWC TEMPS AND POPS OK...BUT WILL ADJUST POPS UPWRD NRN PTNS OF FA FOR TONIGHT. .SDF...NONE
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.